Lake Huron, 2014Marine Thunderstorm Wind in Lake Huron, June 17, 2014
June 17, 2014 · NWS DTX · 1 event in 1 county or zone
A thunderstorm moving through Saginaw Bay produced a 40 mph wind gust.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm moving through Saginaw Bay produced a 40 mph wind gust.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 17, 11:49 AM EST, 11 minutes earlier.
Area forecast discussion, Jun 17, 11:49 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1249 PM EDT TUE JUN 17 2014
.AVIATION...
//DISCUSSION...
MID-LEVEL WAVE TRAVERSING THE GREAT LAKES IS PRODUCING CONVECTION
ACROSS THE FAR NORTH BUT ADDITIONAL DEVELOPMENT THROUGH THE MORNING
HAS BEEN NON-EXISTENT. STILL, AS DIURNAL HEATING CONTINUES THERE
REMAINS A CHANCE FOR THUNDERSTORMS TO IMPACT THE AIRFIELDS THROUGH
THE MID-AFTERNOON HOURS THOUGH CONFIDENCE HAS DECREASED. OTHERWISE,
GUSTY SOUTHWEST WINDS WILL PERSIST INTO THE AFTERNOON GUSTING TO
NEAR 30 KNOTS AT TIMES. WIND WILL SHIFT TO A MORE WESTERLY DIRECTION
BY AROUND 20Z BUT WILL CONTINUE TO GUST UNTIL THE LOSS OF DIURNAL
HEATING THIS EVENING. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE AFTER MIDNIGHT.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE THUNDERSTORMS WILL IMPACT THE AIRPORT THIS
AFTERNOON.
* LOW CONFIDENCE IN CEILINGS AOB 5KFT, MAINLY INVOF TSTORMS
&&
.PREV DISCUSSION...ISSUED 1021 AM EDT TUE JUN 17 2014
UPDATE...
CAPPING AND WEAK LOW-LEVEL CONVERGENCE HAVE INHIBITED SOUTHWARD
DEVELOPMENT OF THIS MORNING'S CONVECTION AS A REMNANT MCV PROPAGATES
ACROSS THE GREAT LAKES. ALTHOUGH DEVELOPMENT WILL STILL BE POSSIBLE
ACROSS THE EASTERN HALF OF THE AREA THROUGH THE EARLY AFTERNOON AS
DIURNAL HEATING INCREASES, THE DELAY IN DEVELOPMENT WILL LIMIT THE
POTENTIAL FOR ORGANIZATION CAPABLE OF PRODUCING A HIGHER END/MORE
WIDESPREAD SEVERE THREAT. STILL, MODERATE STRENGTH WIND FIELD AND
STEEP MID-LEVEL LAPSE RATES WILL PRESENT AN ISOLATED THREAT THAT
WILL BE MAXIMIZED FURTHEST EAST. AS SUCH, THE FORECAST HAS BEEN
UPDATED TO REFLECT A REDUCED THREAT OF SEVERE WEATHER AND HIGH TEMPS
HAVE BEEN BUMPED UP A TOUCH CLOSER TO 90.
PREV DISCUSSION...ISSUED 703 AM EDT TUE JUN 17 2014
UPDATE...
THE REMNANT MCS ACTIVITY EARLIER THIS MORNING RAPIDLY LIFTED
ACROSS NORTHERN AND CENTRAL LOWER MI. MEANWHILE...A VERY FAST
MOVING MCV WHICH ORIGINATED FROM IOWA HAS BEEN RACING ACROSS SE WI
OVER THE LAST HOUR AND LOOKS TO BE HEADING FOR CENTRAL LOWER MI
LATER THIS MORNING. ADDITIONAL MID LEVEL HEIGHT FALLS FROM THIS
WAVE AND BUILDING INSTABILITY DURING THE MORNING AND EARLY
AFTERNOON REMAINS SUPPORTIVE OF A CHANCE OF SEVERE WEATHER AND THE
CURRENT SCATTERED TO NUMEROUS POPS. A FORECAST UPDATE WILL BE
ISSUED MAINLY TO REFRESH THE MORNING WORDING.
PREV DISCUSSION...ISSUED 336 AM EDT TUE JUN 17 2014
SHORT TERM...TODAY AND TONIGHT
ATTENTION THIS MORNING IS OBVIOUSLY FOCUSED ON THE FORWARD
PROPAGATING MCS EXTENDING FROM THE WI/LAKE MI SHORELINE TO NW IL AS
OF 07Z. STRONG LOW-MID LEVEL MOISTURE TRANSPORT AHEAD OF THIS
COMPLEX AND A PLUME OF STEEP MID LEVEL LAPSE RATES EXTENDING FROM
IOWA INTO SRN MI HAS BEEN SUSTAINING THE CONVECTION AS IT ADVANCES
EAST. OVERALL...THE INTENSITY OF THE CONVECTION HAS WEAKENED THE
LAST COUPLE OF HOURS AS THE IMMEDIATE DOWNSTREAM INSTABILITY IS
RATHER MARGINAL ATTM. THE SATELLITE/RADAR COMPOSITE SHOW AT LEAST A
COUPLE MCVS OVER WI. THE STRONGEST OF WHICH IS EXPECTED TO ADVANCE
INTO THE STRAITS REGION BY LATE MORNING...WITH ANOTHER IMPULSE
LIFTING INTO NRN LOWER MI. THESE WAVES WILL INVOKE SOME SUBTLE MID
LEVEL HEIGHT FALLS ACROSS SE MI LATER THIS MORNING INTO AFTERNOON.
THEY WILL ALSO TIGHTEN THE THICKNESS GRADIENT WHICH WILL INCREASE
THE MID LEVEL WIND FIELD. DECREASING INSTABILITY ACROSS SRN MI THIS
MORNING IS EXPECTED TO SUSTAIN THE UPSTREAM CONVECTION TO SOME
DEGREE AND ALLOW IT PROGRESS INTO PORTIONS OF SE MI. WITH SOME
SLIGHT DECREASE IN FORWARD SPEED NOTED ON UPSTREAM RADAR...STORMS
SHOULD NOT MOVE INTO THE AREA UNTIL MID-LATE MORNING /POSSIBLY EARLY
AFTERNOON IN METRO DETROIT/.
SFC DEWPOINTS ACROSS FAR SW LOWER MI HAVE RISEN INTO THE UPPER 60S.
CONTINUED LOW LEVEL MOISTURE TRANSPORT SHOULD BRING MID-UPPER 60 SFC
DEWPOINTS INTO SE MI DURING THE COURSE OF THE MORNING. WITH THE
UPSTREAM STORMS EXPECTED TO SLOW AND WEAKEN A BIT...THIS WILL
PROVIDE AN OPPORTUNITY FOR MODEST DESTABILIZATION ACROSS SE MI
/0-1KM ML CAPE POSSIBLY REACHING 1500-2K J/KG BY EARLY AFTERNOON/.
MODEL SOUNDINGS SUGGEST GOOD CAPE DENSITY WITH 0-6KM BULK SHEAR
AROUND 40KTS. THUS LINEAR CONVECTION CAPABLE OF DAMAGING WINDS AND
LARGE HAIL WILL BE POSSIBLE. GOOD CYCLONIC CURVATURE IN THE LOWEST
3KM ALSO SUGGEST SOME EMBEDDED SUPERCELLS WILL BE POSSIBLE.
SOME DECREASE IN COVERAGE OF CONVECTION IS EXPECTED LATER THIS
AFTERNOON INTO EVENING IN THE WAKE OF THE EARLY DAY CONVECTION.
MODEL SOLUTIONS ALSO SUGGEST SOME SUBTLE MID LEVEL HEIGHT RISES
WHICH COULD LEAD TO SOME CAPPING. THE LOW LEVEL SW FLOW ACROSS THE
MID MS AND WRN OH VALLEY WILL STRENGTHEN TONIGHT...WITH GOOD
CONVERGENCE BECOMING FOCUSED ACROSS SW LOWER MI. MODEL SOLUTIONS
SUGGEST SOME DEGREE OF AN E-W LOW LEVEL CONVERGENT AXIS /EITHER FROM
EARLIER CONVECTIVE OUTFLOW OR A SECONDARY WARM FRONT/. A STRONGLY
UNSTABLE ENVIRONMENT ACROSS THE OHIO VALLEY SHOULD BE TRANSPORTED
NORTHWARD INTO SRN MI. MODEL SOUNDINGS FOR TONIGHT AGAIN SUGGEST
GOOD CAPE DENSITY WITH 0-3KM MU CAPE OF 2K TO 2500 J/KG. THIS WILL
RAISE THE RISK OF ADDITIONAL SEVERE WEATHER DURING THE NIGHT. THERE
LOOKS TO BE A POTENTIAL FOR AN UPSTREAM SHORT WAVE IMPULSE/S/ TO
ENHANCE COVERAGE OF CONVECTION. THE UNCERTAINTY IN THESE FEATURES AT
THIS POINTS SUGGESTS JUST SCATTERED POPS FOR NOW. THE E-W
ORIENTATION OF THE LOW LEVEL CONVERGENCE AND HIGH AMBIENT MOISTURE
ALSO RAISES A RISK OF LOCALIZED FLASH FLOODING.
LONG TERM...WEDNESDAY THROUGH MONDAY
COLD FRONT TRAILING LOW PRESSURE TRACKING THROUGH EASTERN CANADA
WILL CONTINUE TO DROP SLOWLY SOUTHWARD THROUGH LOWER MICHIGAN
WEDNESDAY AND WEDNESDAY NIGHT. FRONT WILL NOT BE PARTICULARLY
STRONG...BUT WILL SEE SOME INCREASED CONVERGENCE/WEAK FGEN ALONG THE
BOUNDARY AS SOUTHERLY FLOW ALSO INCREASES OVER THE CORN BELT AND
SOUTHERN GREAT LAKES AS LOW PRESSURE LIFTS THROUGH THE PLAINS. MAIN
IMPACT OF THIS BOUNDARY WILL BE TO SERVE AS A FOCUS POINT FOR
CONVECTION...AS WELL AS A PATH FOR UPSTREAM CONVECTION AND MCV'S TO
RIDE OVER. GOOD POTENTIAL EXISTS FOR A MORNING SHOWERS AND
THUNDERSTORMS ONCE AGAIN...BOTH FROM ACTIVITY THAT INITIATES OVER
THE GREAT LAKES TONIGHT...AND FROM DEVELOPMENT UPSTREAM AS A 40-50KT
LOW-LEVEL JET FOCUSES OVER IOWA AND ILLINOIS LATE
TONIGHT...MAINTAINING CONVECTION THAT IS SUPPOSED TO DEVELOP LATE
TODAY/TONIGHT OVER SD/NE/IA/MN. SIMILAR TO TODAY...ADDITIONAL
DEVELOPMENT WILL THEN BE POSSIBLE LATER IN THE DAY AND OVERNIGHT AS
THE FRONT DROPS SLOWLY SOUTH THROUGH THE AREA. AVAILABLE INSTABILITY
WILL DEPEND LARGELY ON RECOVERY AFTER THE POSSIBLE EARLY DAY ROUND
OF SHOWERS/TSTORMS. IF TEMPS IN THE MID 80S AND DEWPOINTS IN THE
UPPER 60S ARE REALIZED...SB CAPE VALUES COULD RISE TO AROUND 3000
J/KG ALONG AND SOUTH OF THE I-69 CORRIDOR. WILL STILL NEED TO WATCH
POTENTIAL FOR A CAP TO DEVELOP AS SHORTWAVE RIDGING AMPLIFIES OVER
THE WESTERN GREAT LAKES. MODEL FORECAST SOUNDINGS SHOW THIS CAP
MAINLY BETWEEN 2-3KFT...LOW ENOUGH TO BE ERODED BY A COLD POOL FROM
CONVECTIVE COMPLEXES.
THE FRONT LOOKS TO BECOME STALLED OVER FAR SOUTHERN MICHIGAN LATE
WEDNESDAY NIGHT INTO THURSDAY AS UPPER WIND FIELD WEAKENS IN
RESPONSE TO UPPER RIDGING BUILDING INTO THE WESTERN AND CENTRAL
GREAT LAKES. THIS WILL ALLOW STORM TRACK AND AXIS OF GREATEST
INSTABILITY TO SHIFT SOUTHWARD...ESPECIALLY BY THURSDAY. MODEL
FORECAST SOUNDINGS ALSO SUPPORT THE IDEA OF THE CAP STRENGTHENING AS
THE SHORTWAVE MID-LEVEL RIDGE AMPLIFIES AND SLIDES OVERHEAD.
UPSTREAM DEVELOPMENT AND CONVECTIVE WAVES WILL STILL PROVIDE THE
THREAT FOR SHOWERS AND THUNDERSTORMS HOWEVER...AND THIS MAY BECOME
THE PRIMARY CONVECTIVE MODE AS THE CAP STRENGTHENS. WEAKER WIND
FIELD WILL BRING A DECREASE IN WIND SHEAR...HELPING LESSEN THE
CHANCES FOR WIDESPREAD SEVERE WEATHER. STILL...SB CAPE VALUES (AND
HIGHER DEWPOINTS) CONTINUE TO LOOK HIGH ENOUGH SOUTH OF THE I-69
CORRIDOR TO SUPPORT AN ISOLATED SEVERE STORM OR TWO.
UPPER RIDGING WILL BREAK DOWN OVER THE AREA THURSDAY NIGHT AND
FRIDAY AS AN UPPER/SURFACE LOW PRESSURE MOVES INTO MANITOBA AND
MINNESOTA. THIS WILL ALLOW THE FRONT TO LIFT BACK NORTHWARD ACROSS
MICHIGAN AS A WARM FRONT...TAKING A MORE NORTHWEST TO SOUTHEAST
ORIENTATION. THIS WILL ALLOW COVERAGE OF THUNDERSTORMS TO INCREASE
AGAIN BY FRIDAY. STILL A LOT OF MODEL DIFFERENCES...BUT THIS SYSTEM
LOOKS TO DROP SLOWLY THROUGH THE GREAT LAKES OVER THE WEEKEND AND
INTO MONDAY KEEPING AN ACTIVE WEATHER PATTERN OVER THE AREA. GFS IS
SLOWER WITH THE SYSTEM THAN THE EURO/GEM...AND INTRODUCED CHANCE
POPS FOR MONDAY TO ACCOUNT FOR THE SLOWER SOLUTIONS.
MARINE...
A STORM COMPLEX IS EXPECTED TO MOVE ACROSS THE CENTRAL AND SOUTHERN
GREAT LAKES DURING THE FIRST PART OF TODAY. ADDITIONAL ROUNDS OF
RAIN AND THUNDERSTORMS ARE THEN EXPECTED THROUGH THURSDAY AS A WEAK
COLD FRONT SLOWLY DROPS DOWN THROUGH THE CENTRAL GREAT LAKES AND
STALLS OVER SOUTHERN MICHIGAN. SOME OF THESE STORMS MAY BE STRONG TO
SEVERE THROUGH THURSDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
THEN POSSIBLE THURSDAY NIGHT THROUGH FRIDAY AS THE FRONT LIFTS BACK
NORTHWARD IN ADVANCE OF AN APPROACHING LOW PRESSURE SYSTEM.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....JVC
UPDATE.......JVC
SHORT TERM...SC
LONG TERM....HLO
MARINE.......HLO
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 17, 8:53 AM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
953 AM EDT TUE JUN 17 2014
MIZ047>049-053>055-060>063-068>070-075-076-082-083-181400-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
953 AM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WEAK WAVE MOVES
ACROSS SOUTHEAST MICHIGAN. THERE IS A SLIGHT CHANCE THAT THESE
STORMS WILL BE SEVERE WITH A PRIMARY THREAT OF WIND GUSTS TO 60
MPH AND A MARGINAL THREAT FOR HAIL TO ONE INCH IN DIAMETER. TORRENTIAL
RAINFALL WILL ALSO BE A POSSIBILITY. THE BEST CHANCE OF
THUNDERSTORMS TODAY WILL BE BEFORE 4PM. STORM MOTION WILL BE WEST
TO EAST AT 40 MPH.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT...MAINLY AFTER
MIDNIGHT. THERE IS A SLIGHT CHANCE THAT THESE STORMS WILL BE
SEVERE...PRESENTING A HAZARD THREAT SIMILAR TO THIS AFTERNOON'S
ACTIVITY. STORM MOTION WILL BE WEST TO EAST AT 30 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY. THERE
IS SLIGHT CHANCE THAT THE STORMS WILL BE SEVERE ON WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-181400-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
953 AM EDT TUE JUN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS TODAY AS A WEAK WAVE MOVES
ACROSS SOUTHEAST MICHIGAN. THERE IS A SLIGHT CHANCE THAT THESE
STORMS WILL BE SEVERE WITH A PRIMARY THREAT OF WIND GUSTS TO 60
MPH AND A MARGINAL THREAT FOR HAIL TO ONE INCH IN DIAMETER. TORRENTIAL
RAINFALL WILL ALSO BE A POSSIBILITY. THE BEST CHANCE OF
THUNDERSTORMS TODAY WILL BE BEFORE 4PM. STORM MOTION WILL BE WEST
TO EAST AT 40 MPH.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TONIGHT...MAINLY AFTER
MIDNIGHT. THERE IS A SLIGHT CHANCE THAT THESE STORMS WILL BE
SEVERE AS THEY PRESENT A HAZARD THREAT SIMILAR TO THIS AFTERNOON'S
ACTIVITY. STORM MOTION WILL BE WEST TO EAST AT 30 MPH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH MONDAY. THERE
IS SLIGHT CHANCE THAT THE STORMS WILL BE SEVERE ON WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
99
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 17, 6:06 AM EST, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
706 AM EDT TUE JUN 17 2014
MIZ049-171130-
HURON-
706 AM EDT TUE JUN 17 2014
...SPECIAL WEATHER STATEMENT...
AT 702 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 8 MILES SOUTHEAST OF CASEVILLE...MOVING NORTHEAST
AT 40 MPH.
PEA SIZE HAIL...WINDS UP TO 30 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
KINDE BY 715 AM EDT...
PORT HOPE BY 730 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SC
Special weather statement, Jun 17, 6:27 AM EST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
727 AM EDT TUE JUN 17 2014
MIZ049-171200-
HURON-
727 AM EDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 723 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF PORT HOPE...MOVING NORTHEAST AT
40 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
* THE THUNDERSTORM WILL BE NEAR...
PORT HOPE BY 735 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
BEHNKE
Special weather statement, Jun 17, 6:59 AM EST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
759 AM EDT TUE JUN 17 2014
MIZ049-171300-
HURON-
759 AM EDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 756 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORT AUSTIN...MOVING EAST AT 50 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
BEHNKE
Special weather statement, Jun 17, 8:22 AM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
922 AM EDT TUE JUN 17 2014
MIZ047-171400-
MIDLAND-
922 AM EDT TUE JUN 17 2014
...SIGNIFICANT WEATHER ADVISORY...
AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF COLEMAN TO 15 MILES SOUTHWEST OF COLEMAN TO 34 MILES SOUTHWEST OF
COLEMAN...MOVING EAST AT 60 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
COLEMAN BY 930 AM EDT...
PLEASANT VALLEY AND OIL CITY BY 935 AM EDT...
EDENVILLE BY 940 AM EDT...
SANFORD BY 945 AM EDT...
MIDLAND BY 950 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
BEHNKE
Special weather statement, Jun 17, 8:51 AM EST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
951 AM EDT TUE JUN 17 2014
MIZ048-171415-
BAY-
951 AM EDT TUE JUN 17 2014
...SPECIAL WEATHER STATEMENT...
AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES NORTHWEST
OF PINCONNING TO 17 MILES NORTHWEST OF PINCONNING TO 13 MILES
NORTHWEST OF AUBURN...MOVING EAST AT 60 MPH.
WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
* THUNDERSTORMS WILL BE NEAR...
AUBURN BY 955 AM EDT...
KAWKAWLIN AND BAY CITY BY 1005 AM EDT...
MUNGER AND ESSEXVILLE BY 1010 AM EDT...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
BEHNKE
Marine Thunderstorm Wind, Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay
- When
- June 17, 12:00 PM EST
- Where
- Outer Saginaw Bay Sw of Alabaster to Port Austin Mi to Inner Saginaw Bay forecast zone, Gravelly Shoals Light
- Measured
- 35 kt (40 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, June 17, 2014$2.6 million · EF3 · 8 events
- Flash Flood and Flooding in South Dakota, June 17 to 20, 20141 death · 1 injured · $500,000 · 8 events
- Tornado in Montana, June 17, 2014EF3 · 1 event
- Tornado and Hail in South Dakota, June 17, 2014$100,000 · EF2 · 2 events
- Tornado and Damaging Winds in Wisconsin, June 17, 2014$781,000 · EF1 · 12 events
- Hail and Damaging Winds in New York, June 17, 2014$510,000 · 1.25 in hail · 37 events
- Tornado and Hail in New York, June 17, 2014$163,000 · EF1 · 35 events
- Flash Flooding and Hail in Minnesota, June 17 to 18, 2014$400,000 · 1.5 in hail · 19 events
- Hail and Damaging Winds in South Dakota, June 17, 2014$500,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 17, 2014$161,000 · EF1 · 4 events
- Flash Flooding and Flooding in Wisconsin, June 17 to 23, 2014$105,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Michigan, June 17 to 18, 2014$195,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521530.